MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19LN60NGA888N
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to smiths medical.The product was subject to a leak test after being inflated with air and was confirmed to exhibit a leak originating from the middle of the posterior side of the cuff.The product was subject to a leak test after being inflated with air and was confirmed to exhibit a leak originating from the middle of the posterior side of the cuff.It is not possible to determine the root cause with confidence.Dhr: there were no instances of rework, nonconformities, or discrepancies noted that were relevant to the complainant's issue.
 
Event or Problem Description
It was reported that a patient's mother inserted new trach and after one hour, the son stated that the cuff felt deflated.Mother inflated the cuff and after another hour the same issue happened.Mother then took out and tested two new trachs and both of them were not inflating.Mother had not thrown away the old trach that was taken out and reprocessed it to use on son.No patient injury was reported.

Brand Name
BIVONA NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13514665
Report Number3012307300-2022-03214
Device Sequence Number5312375
Product Code JOH
UDI-Device Identifier15019517215823
UDI-Public15019517215823
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/20/2026
Device Model NumberFT19LN60NGA888N
Device Catalogue NumberFT19LN60NGA888N
Device Lot NumberST004052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown